Kentucky, 2006

Flash Flooding and Hail in Kentucky, July 14, 2006

July 14, 2006 · NWS LMK · 13 events in 8 counties and zones

7 flash flood, 5 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 14, 10:00 AM EST, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 14, 10:00 AM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1100 AM EDT FRI JUL 14 2006

.MORNING UPDATE.

UPDATED FORECAST TO REFLECT CLOUD COVER AND CONVECTIVE TRENDS.
SURFACE ANALYSIS SHOWS MOST UNSTABLE AIR ATTM EXTENDING FROM
SOUTHWEST OF LOUISVILLE THROUGH EAST CENTRAL INDIANA. THIS IS IN AN
AREA OF SOLAR HEATING AND MOISTURE POOLING AHEAD OF A BROAD AREA OF
MID LEVEL CLOUDINESS ACROSS SOUTHWEST INDIANA. CONVECTION IS NOW
BEGINNING TO FORM ACROSS SOUTHWESTERN INDIANA AND WILL MOVE EAST
ALONG AND NORTH OF THE OHIO RIVER THROUGH THE EARLY AFTERNOON HOURS.
WARMISH MID LEVEL TEMPERATURES WILL LIMIT THE SOUTHWARD EXTENT OF
CONVECTION AND THUS DO NOT THINK THAT SCATTERED STORMS WILL FORM
ACROSS CENTRAL AND SOUTH CENTRAL KENTUCKY UNTIL AFTER MID AFTERNOON.
BEST COVERAGE ACROSS CENTRAL COUNTIES WILL HOLD OFF UNTIL EARLY
EVENING WHEN OUTFLOW BOUNDARIES MAY MOVE FAR ENOUGH SOUTH TO INITIATE
CONVECTION. JSD

.SHORT TERM (TDA AND TNGT)...

VERY MOIST AMS WITH THE POTENTIAL FOR HEAVY RAIN PRODUCING STORMS
LATE TDA AND TNGT. STORMS ALSO COULD PRODUCE LARGE HAIL AND DAMAGING
WINDS THIS EVE...WITH THE GREATEST SVR THREAT ACRS SRN INDIANA PER
SPC DAY 1 OUTLOOK.

LOWER OH VLY WILL BE ON THE SRN END OF WEAKENING SHRTWV TROF/SUBTLE
UPR COOLING AS IT REACHES THE OH VLY THIS EVE AND MOVES THRU OUR FA
TNGT. NUMEROUS CNVCTV OUTFLOW BNDRYS SHUD BE AVAILABLE TDA...MOVG
OUR WAY FROM UPSTREAM STORMS...AS WELL AS THOSE CURRENTLY DEVELOPING
FROM NEAR LOUISVILLE TO LAWRENCEBURG TO NEAR LEXINGTON.

SCATTERED STORMS WILL LIKELY CONT TO DEVELOP TDA WITH HEATING AND
LITTLE CAPPING WITH THE GREATER ORGANIZED STORMS PROGGED BY THE
GFS/NAM-WRF TO PRECEDE WEAK CDFNT/OUTFLOW BETWEEN 00Z AND 06Z TNGT
WITH THE GREATEST SVR THREAT AT THAT TIME MAINLY ALONG AND NORTH OF
THE OHIO RIVER ACRS OUR SRN INDIANA COUNTIES. QUITE MOIST/UNSTABLE
AMS/MODEST DEEP LAYER SHEAR...TO COMBINE WITH UPR/SFC KICKER
FEATURES TO PRODUCE STRONG/HEAVY RAIN PRODUCING STORMS. GUT FEELING
IS DAY ONE SLGT RISK ATTM ACRS OUR NRN MOST FA WILL BE EXTENDED SWD
ACRS MOST OF OUR FA WITH LATER UPDATES TODAY. WE WILL MONITOR FOR
TRAINING CELLS THIS EVE...ESPECIALLY IF NAM-WRF DEPICTION OF A
LINEAR E-W MCS COMES TO FRUITION THIS EVE ACRS SRN INDIANA. PARTS OF
DUBOIS...ORANGE...AND CRAWFORD COUNTIES HAVE HAD 2-5 INCHES OF RAIN
THE PAST 3 DAYS AS HAVE GRAYSON...OHIO AND BUTLER COUNTIES IN WEST
CENTRL KY...SO ISOLATED FLASH FLOODING IS A CONCERN.

DK

.LONG-TERM (SATURDAY THROUGH THURSDAY)...

FINALLY SOME AGREEMENT IN EXTENDED MODELS. HOT AND HUMID WITH MOSTLY
DRY CONDITIONS WILL SUM UP THIS FORECAST. ALMOST CHANGES MADE WERE
TO RAISE TEMPS SLIGHTLY NEXT WEEK.

SATURDAY...

SHORTWAVE RESPONSIBLE FOR FRIDAYS WEATHER WILL JUST BE EXITING THE
CWA TO THE EAST ON SATURDAY MORNING. WITH IT IN THE AREA...WILL
CONTINUE TO CARRY THE SLT CHC POPS OVER THE ERN CWA THROUGH SATURDAY
MORNING...ESPECIALLY GIVEN THE 850MB NWRLY JET OF 40KTS RIGHT OVER
LEX PROGGED BY THE NAM. FOR NOW HOWEVER...WILL KEEP THE AFTERNOON
DRY. TEMPS SHOULD HEAT UP NICELY BEHIND SHORTWAVE WITH SLIGHTLY
DRIER AIR FILTERING IN FROM THE NORTH. NEAR 90 TEMPS FOR SATURDAY.

SUNDAY-THURSDAY...

MODELS HAVE LARGE RIDGING ACROSS MUCH OF THE CONUS FOR THIS FORECAST
PERIOD...AS IT PUSHES INTO THE CWA BY LATE IN THE WEEKEND. SUNDAY
WILL BE THE START OF QUITE A WARM UP...WITH HIGHS IN THE LOW 90S.

MEX GUIDANCE SHOWS TEMPS OF 98...97 AND 96 AT SDF FOR MON-WED.
YIKES WILL NOT GO QUITE THAT HIGH IN THE GRIDS SINCE VERY MOIST
GROUND WOULD HELP TO HOLD THE TEMPS DOWN A TAD. BUT
NEVERTHELESS...LOOKS LIKE A NICE HEAT WAVE FOR NEXT WEEK. UP TO MID
90S FOR HIGHS WILL BE LIKELY...WITH HEAT INDICES OF AT LEAST 100
DEGREES. ECMWF/GFS BOTH TRY TO DEVELOP FRONTAL SYSTEM ACROSS THE
UPPER MIDWEST BY THURSDAY...SWEEPING TO THE SOUTHEAST TOWARD THE CWA
BY LATE NEXT WEEK. MAY HAVE ISLD PULSE STORMS AHEAD OF THIS BY
THURSDAY AFT/EVEN...BUT WAY TOO EARLY TO INSERT INTO GRIDS.
ALSO...IF HEAT CONTINUES...MAY BE TOO CAPPED FOR ANY CONVECTIVE
ACTIVITY SO KEPT ALL EXTENDED GRIDS DRY. SO FOR NOW...WILL AT LEAST
BACK OFF ON HIGHS TO THE LOW 90S FOR WED-THURS. STILL AN
UNCOMFORTABLE WEEK COMING UP.

AL

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 14, 10:30 AM EST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 AM EDT FRI JUL 14 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-150830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1130 AM EDT FRI JUL 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS SOUTHERN
INDIANA AND NORTH CENTRAL KENTUCKY...WITH MORE ISOLATED STORMS
ACROSS THE SOUTH. ALL HAVE THE POTENTIAL TO BE HEAVY RAIN PRODUCERS
WITH RAINFALL RATES EXCEEDING 2 INCHES AN HOUR IN THE HEAVIEST
STORMS. IN ADDITION...A FEW STORMS COULD BECOME SEVERE ACROSS
SOUTHERN INDIANA BY MID AFTERNOON. THESE STORMS COULD PRODUCE
ISOLATED WIND DAMAGE ASSOCIATED WITH WET MICROBURSTS. LIGHTNING WILL
ACCOMPANY ALL THUNDERSTORMS.

HEAT INDICES WILL REACH NEAR 100 ACROSS SOUTH CENTRAL KENTUCKY
DURING THE MID AND LATE AFTERNOON.

MORE NUMEROUS STORMS ARE EXPECTED TONIGHT...AHEAD OF A WEAK COLD
FRONT THAT WILL MOVE THROUGH THE OUTLOOK AREA. WITH PRECIPITABLE
WATER VALUES NEAR 2 INCHES...STORMS THIS EVENING MAY PRODUCE
LOCALIZED AREAS OF VERY HEAVY RAINFALL.

ALL STORMS SHOULD BEGIN TO WEAKEN AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE SATURDAY MORNING
MAINLY SOUTHEAST OF A LINE FROM LEXINGTON...TO BOWLING GREEN BEFORE
THE COLD FRONT EXITS THE REGION.

BY SUNDAY...HIGH PRESSURE WILL BUILD INTO THE REGION AND BRING A
PERIOD OF HOT AND DRY WEATHER TO THE REGION. WITH AFTERNOON READINGS
EXPECTED TO WARM INTO THE LOW TO MID 90S...THESE TEMPERATURES
COMBINED WITH HIGH HUMIDITY...WILL LEAD TO HEAT INDEX READINGS OF
100 TO 105 FROM SUNDAY THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED LATE TODAY AND TONIGHT AND ARE ENCOURAGED TO
REPORT FLOOD PRODUCING RAINFALL...HAIL AND HIGH WINDS TO THE
NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.

JSD

In the hours before

Special weather statement, Jul 14, 11:54 AM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1254 PM EDT FRI JUL 14 2006

INZ077>079-092-KYZ032-141830-
CLARK-JEFFERSON-SCOTT-TRIMBLE-WASHINGTON-
1254 PM EDT FRI JUL 14 2006

...STRONG THUNDERSTORMS MOVING ACROSS THE AREA...

AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
BROWNSTOWN TO 7 MILES NORTH OF SALEM TO 9 MILES NORTHEAST OF
ENGLISH...AND MOVING EAST AT 30 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...
ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR SALEM BY 100 PM EDT.
  NEAR SCOTTSBURG BY 125 PM EDT.
  NEAR JEFFERSONVILLE BY 155 PM EDT.
  NEAR MADISON BY 210 PM EDT.
  NEAR BEDFORD BY 225 PM EDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

AML
Special weather statement, Jul 14, 12:52 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
152 PM EDT FRI JUL 14 2006

INZ078-079-092-KYZ032-141815-
CLARK-JEFFERSON-SCOTT-TRIMBLE-
152 PM EDT FRI JUL 14 2006

...LINE OF STRONG THUNDERSTORMS TO AFFECT PORTIONS OF SOUTHERN
INDIANA AND FAR NORTH CENTRAL KENTUCKY...

AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
VERNON TO 10 MILES WEST OF MADISON TO 12 MILES SOUTHEAST OF
SALEM...AND MOVING EAST AT 25 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR MEMPHIS AND MADISON BY 210 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 8.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

CS
Local storm report, Jul 14, 12:59 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
159 PM EDT FRI JUL 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     TSTM WND DMG     NEW PEKIN               38.50N 86.02W
07/14/2006                   WASHINGTON         IN   LAW ENFORCEMENT

            SEVERAL TREES DOWNED ALONG DAISY LINE ROAD...IN NEW
            PEKIN.

&&

JSD
Local storm report, Jul 14, 1:02 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
202 PM EDT FRI JUL 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     TSTM WND GST     MADISON                 38.76N 85.38W
07/14/2006  M41 MPH          JEFFERSON          IN   AWOS

&&
Special weather statement, Jul 14, 1:13 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
213 PM EDT FRI JUL 14 2006

INZ079-091-092-KYZ032-141845-
CLARK-FLOYD-JEFFERSON-TRIMBLE-
213 PM EDT FRI JUL 14 2006

...LINE OF STRONG STORMS MOVING EASTWARD ACROSS SOUTHERN INDIANA AND
FAR NORTH CENTRAL KENTUCKY...

AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
MADISON TO 13 MILES WEST OF BEDFORD TO 8 MILES NORTHWEST OF NEW
ALBANY...AND MOVING EAST AT 25 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF
AROUND 40 TO 45 MPH... ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR NEW MARKET BY 220 PM EDT.
  NEAR SPEED BY 225 PM EDT.
  NEAR SELLERSBURG BY 230 PM EDT.
  NEAR SOLON BY 235 PM EDT.
  NEAR WATSON BY 240 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 8.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

CS
Local storm report, Jul 14, 1:40 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
240 PM EDT FRI JUL 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     HAIL             SELLERSBURG             38.39N 85.76W
07/14/2006  E0.50 INCH       CLARK              IN   TRAINED SPOTTER

            ALSO REPORTED VERY HEAVY RAINS.

&&

MRC

The radar

The Louisville radar (KLVX), 87 km away, was scanning. The volume nearest the first event began at 18:41 UTC.

Open the radar archive at this moment

Event by event

7 flash flood, 5 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Trimble

When
July 14, 1:40 PM EST
Where
Trimble County, Bedford
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.583, -85.317

Trees were downed.

Thunderstorm Wind, Shelby

When
July 14, 3:25 PM EST
Where
Shelby County, 2 mi WSW of Shelbyville
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
38.200, -85.267

A trained spotter reported a 60 mph wind gust along Interstate 64 between Shelbyville and Simpsonville. The report was relayed by amateur radio.

Thunderstorm Wind, Shelby

When
July 14, 3:25 PM EST
Where
Shelby County, Simpsonville
Measured
50 kt (58 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
38.217, -85.350

Trees and power lines were downed.

Hail, Shelby

When
July 14, 3:36 PM EST
Where
Shelby County, Shelbyville
Measured
0.88 in hail
Reported by
BROADCAST MEDIA
Coordinates
38.217, -85.233

Low visibilities were also reported due to very heavy rain.

Thunderstorm Wind, Shelby

When
July 14, 3:48 PM EST
Where
Shelby County, 4 mi SE of Shelbyville
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.183, -85.183

A spotter on Interstate 64 southeast of Shelbyville reported a 60 mph wind gust.

Thunderstorm Wind, Shelby

When
July 14, 4:10 PM EST
Where
Shelby County, Waddy
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.133, -85.067

Power lines were downed.

Flash Flood, Oldham

When
July 14, 5:40 PM EST to 8:30 PM EST
Where
Oldham County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
38.399, -85.448 (the zone’s center; the record gives no point)

Three feet of water was reported over State Highway 146 near a gas station in Buckner. Ash Avenue in Peewee Valley was closed due to high water. Moody Lane south of Lagrange and Highway 22 near Crestwood had high water but were passable. Numerous accidents had occurred throughout the county due to hydroplaning.

Flash Flood, Shelby

When
July 14, 7:19 PM EST to 10:30 PM EST
Where
Shelby County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
38.215, -85.195 (the zone’s center; the record gives no point)

Benson Road east of Shelbyville was closed due to high water. Todd's Point Road in Simpsonville was closed due to high water. A few streets in downtown Shelbyville were impassable. Water was reported on numerous roadways in the county.

Flash Flood, Jefferson

When
July 14, 7:20 PM EST to 10:00 PM EST
Where
Jefferson County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
38.187, -85.659 (the zone’s center; the record gives no point)

High water problems were reported on Dutchman's Lane and Frankfort Avenue. Other flooding was reported on Dixie Highway.

Flash Flood, Scott

When
July 14, 7:27 PM EST to 9:30 PM EST
Where
Scott County, Georgetown
Reported by
LAW ENFORCEMENT
Coordinates
38.292, -84.584 (the zone’s center; the record gives no point)

High water was reported on North Broadway near Payne, and on South Broadway near Garth.

Flash Flood, Franklin

When
July 14, 7:30 PM EST to 9:30 PM EST
Where
Franklin County, 3 mi ESE of Frankfort
Reported by
BROADCAST MEDIA
Coordinates
38.239, -84.877 (the zone’s center; the record gives no point)

U.S. Highway 421 in southeast Franklin County was flooded in spots.

Flash Flood, Woodford

When
July 14, 7:38 PM EST to 10:30 PM EST
Where
Woodford County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
38.042, -84.744 (the zone’s center; the record gives no point)

McCraken Pike at Millville near the Franklin County line was closed due to high water. Barricades were up. In Versailles, McCowan's Ferry Road was flooded. Midway Road had minor flooding.

Flash Flood, Fayette

When
July 14, 8:30 PM EST to 11:00 PM EST
Where
Fayette County, Countywide
Reported by
BROADCAST MEDIA
Coordinates
38.042, -84.459 (the zone’s center; the record gives no point)

Flooding was reported near Russell Cave and New Circle Road. Numerous roadways were covered by standing or flowing water. Many vehicles were trapped by high water.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516349, 5516350, 5516351, 5516352, 5516348, 5516353, 5516354, 5516355, 5516356, 5516446, 5516447, 5516448, 5516449.